Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 299, NWS Nashville, TN

June 4, 2006Cannon County, Rutherford County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 4, 2006, 1:14 PM CDT for Cannon County, Rutherford County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2006, 1:14 PM CDT (18:14 UTC)
Expired
Jun 4, 2006, 1:45 PM CDT
In force
31 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Cannon County, TN, Rutherford County, TN

The radar

The Nashville radar (KOHX), 55 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1356 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 8:51 AM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jun 4, 8:51 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
851 AM CDT SUN JUN 4 2006

.UPDATE...
HAVE GONE AHEAD AND UPDATED ZONES AND INCLUDED POPS ACROSS ALL OF
MID STATE FOR TODAY. THIS BASED IN PART ON LATEST MOSAIC LOOP.

AN OLD FORECASTER ADAGE IS TO BEWARE OF NORTHWEST FLOWS IN THE
SUMMER MONTHS. EMBEDDED SHORTWAVE WILL WORK DOWN INTO MID STATE AS
WE GO THROUGH THE DAY. ANOTHER SHORT WAVE WILL DROP DOWN AGAIN
TONIGHT...SO WILL TAKE A LOOK AT NEW MODEL DATA AND MAY NEED TO
INCLUDE POPS FOR TONIGHT IN THE AFTERNOON PACKAGE.

UPDATED ZONE PACKAGE IS ALREADY OUT.

BOYD

&&

.PREV DISCUSSION... (ISSUED 330 AM CDT SUN JUN 4 2006)

DISCUSSION...SOMEWHAT DESCENT MOISTURE LEVELS WILL PERSIST THROUGH
THIS AFTERNOON BELOW THE 700 MB LEVEL. INSTABILITIES WILL EXIST BUT
WILL NOT BE OVERLY IMPRESSIVE. NEVERTHELESS...AN UPPER DISTURBANCE
WITHIN THE NW FLOW ALOFT WILL PROVIDE SOME WEAK DYNAMICS TO GO ALONG
WITH THE INSTABILITY. WILL INCLUDE A CHANCE OF SHOWERS AND STORMS
ACROSS THE PLATEAU...AS SLIGHT CHANCE ACROSS CENTRAL ZONES...AND NO
CHANCE WEST WHERE THE AIRMASS WILL BE DRIER.

THIS EVENING...A 2ND DISTURBANCE WILL DROP SOUTHWARD ACROSS THE
PLATEAU. THEREFORE...WILL INCLUDE A SLIGHT CHANCE OF EVE SHWRS AND
TSTMS THERE.

SUNDAY NIGHT THROUGH TUESDAY...SFC HIGH PRESSURE WILL BUILD
SOUTHWARD AND DRY OUT THE LOWER LEVELS AS WELL. THUS...NO POPS WILL
BE IN THE FCST.

FOR TEMPS...DAYTIME VALUES WILL BE NEAR SEASONAL. HOWEVER...GIVEN
THE CLOSE PROXIMITY OF THE SFC HIGH...NIGHTTIME MIN VALUES WILL BE A
LITTLE BELOW NORMAL.

IN THE EXT...MOISTURE WILL FINALLY INCREASE BY WED AND THU. WILL
THEREFORE CONTINUE WITH THE CHANCE/SLT CHANCE OF SHOWERS AND STORMS.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 4, 11:45 AM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1145 AM CDT SUN JUN 4 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-042200-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1145 AM CDT SUN JUN 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY
TONIGHT...A FEW OF WHICH MAY BECOME SEVERE...WITH LARGE HAIL
AND DAMAGING DOWNBURST WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF THE THUNDERSTORMS TODAY AND
TONIGHT...SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 12:47 PM CDTSevere Thunderstorm WarningOHXOverton28 min
Jun 4, 1:12 PM CDTSevere Thunderstorm WarningOHXHumphreys33 min
Jun 4, 1:32 PM CDTSevere Thunderstorm WarningOHXPutnam13 min
Jun 4, 1:40 PM CDTSevere Thunderstorm WarningOHXHickman35 min
Jun 4, 1:43 PM CDTSevere Thunderstorm WarningOHXCumberland47 min
Jun 4, 1:53 PM CDTSevere Thunderstorm WarningOHXPerry, Wayne37 min
Jun 4, 2:25 PM CDTSevere Thunderstorm WarningOHXLewis20 min
Jun 4, 2:34 PM CDTSevere Thunderstorm WarningOHXWayne26 min
Jun 4, 2:46 PM CDTSevere Thunderstorm WarningOHXLawrence14 min
Jun 4, 2:50 PM CDTSevere Thunderstorm WarningOHXGiles10 min
Jun 4, 3:06 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence24 min
Jun 4, 6:33 PM CDTSevere Thunderstorm WarningOHXOverton, Putnam27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.